Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 5, 2004, 8:14 PM MDT for Chaves County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 8:14 PM MDT (02:14 UTC)
- Expired
- Oct 5, 2004, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 060214 FFWABQ NMC005-060515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 814 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1115 PM MDT * AT 803 PM MDT...SKYWARN SPOTTERS REPORTED FLASH FLOODING IN DEXTER AND HAGERMAN AND NEARBY AREAS. STORMS ARE MOVING EAST BETWEEN 15 AND 20 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER SOUTH CENTRAL CHAVES COUNTY REPORTS OF UP TO WATER UP TO TWO FEET DEEP COVERING ROADS HAVE BEEN RECEIVED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. THUNDERSTORMS...SOME SEVERE...HAVE BEEN MOVING THROUGH THIS AREA FOR SEVERAL HOURS. ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE FLASH FLOOD AREA THROUGH 1000 PM MDT. BOTH THE LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. CONDITIONS ARE WORK AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3340 10488 3299 10487 3300 10374 3338 10375 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:30 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Oct 5, 3:30 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD MORE COUNTIES TO THE FFA NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT TUE OCT 5 2004 .DISCUSSION...DUE TO A VERY ACTIVE SEVERE WEATHER DAY...WILL MAKE THIS SHORT AND TO THE POINT. THE UPR LVL LOW IS MOVING THROUGH THE FOUR CORNERS AREA. THIS COMBINED WITH FAVORABLE WIND PROFILES... STRONG CAPES...AND ABUNDANT LOW LEVEL MOISTURE IS RESULT IN IN NUMEROUS SEVERE THUNDERSTORMS ACROSS THE AREA. FLOODING WILL BE A MAJOR CONCERN AGAIN TONIGHT ACROSS THE SOUTHEAST PLAINS. DUE TO THIS CONCERN...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY. BEYOND TONIGHT WILL SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS THE UPR LVL TROF AXIS SHIFTS EAST. HOWEVER AN UNSETTLED WEATHER PATTERN WILL REMAIN THROUGH THE WEEK. BY THE WEEKEND...WILL SEE A BREAK IN THE PRECIP...HOWEVER BY EARLY NEXT WEEK ANOTHER SYSTEM APPROACHING ANOTHER SLIGHT CHANCE OF POPS REMAINS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 044/068 043/071 041 16512 GALLUP.................... 037/068 034/071 034 16312 GRANTS.................... 039/067 037/070 036 16433 GLENWOOD.................. 048/076 049/078 045 16222 CHAMA..................... 033/056 031/063 032 16633 LOS ALAMOS................ 042/059 040/064 041 16733 RED RIVER................. 031/052 029/058 028 16743 TAOS...................... 038/063 035/066 036 16733 SANTA FE.................. 039/062 037/065 040 16733 SANTA FE AIRPORT.......... 043/065 041/068 042 16733 ESPANOLA.................. 042/066 040/071 039 16633 ALBUQUERQUE HEIGHTS....... 050/071 049/073 050 16723 ALBUQUERQUE VALLEY........ 047/072 046/074 048 16623 ALBUQUERQUE FOOTHILLS..... 047/069 046/071 049 16733 ALBUQUERQUE WEST MESA..... 050/071 049/073 048 16623 SOCORRO................... 049/072 048/074 047 16623 SANDIA PARK/CEDAR CREST... 042/062 040/066 042 16833 MORIARTY/ESTANCIA......... 038/065 037/069 038 16833 CARRIZOZO................. 049/069 049/069 047 16733 RUIDOSO................... 046/063 046/062 044 16744 RATON..................... 039/065 037/071 038 16733 LAS VEGAS................. 040/064 038/066 039 16833 ROY....................... 045/065 043/069 042 16743 CLAYTON................... 050/067 048/070 050 16763 SANTA ROSA................ 049/068 047/071 045 16843 TUCUMCARI................. 054/069 052/074 050 16864 FORT SUMNER............... 052/070 051/072 050 16844 CLOVIS.................... 055/067 052/071 051 16864 PORTALES.................. 055/068 052/072 052 16864 ROSWELL................... 056/075 056/074 052 16844 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NMC005-009-011-019-021-027-033-037-041-047-057- 061200- TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047- 049-053-057-061-060000-. && 16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 3:28 PM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 1.75 INCH SOCORRO NM PUBLIC
&&
DSSpecial weather statement, Oct 5, 3:50 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT TUE OCT 5 2004 NMZ002>004-008>011-060000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 NO LONGER IN EFFECT... TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BERNALILLO...LOS ALAMOS...SANDOVAL...AND SANTA FE. SEVERE THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA. NMZ004-005-008-010>021-026-060000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 REMAINS IN EFFECT... TORNADO WATCH REMAINS IN EFFECT OVER EAST CENTRAL AND SOUTHEAST NEW MEXICO MAINLY EAST AND SOUTHEAST OF A LINE FROM LAS VEGAS TO MORIARTY TO SOCORRO. 16
Local storm report, Oct 5, 5:46 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 6 S GREENFIELD 33.08N 104.36W
10/05/2004 2.50 INCH CHAVES NM AMATEUR RADIO
WINDOWS OUT NORTH SIDE OF HOUSE AND MOBILE HOME HEAVY
DAMAGE
&&
DSSpecial weather statement, Oct 5, 5:50 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT TUE OCT 5 2004 NMZ004-005-008-010>021-026-060000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WESTCENTRAL MOUNTAINS- 550 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 CANCELLED FOR EAST CENTRAL NEW MEXICO... ...TORNADO WATCH 852 IN EFFECT FOR SOUTHEAST NEW MEXICO UNTIL 10 PM... TORNADO WATCH 852 HAS BEEN ISSUED AND REPLACES TORNADO WATCH 850 WHICH WAS SCHEDULED TO EXPIRE AT 6 PM MDT. ONLY THE FOLLOWING COUNTIES ARE UNDER TORNADO WATCH 852 WHICH WILL BE IN EFFECT UNTIL 10 PM MDT... SOUTHERN LINCOLN...SOUTHERN CHAVES...OTERO...EDDY AND LEA... A FLOOD WATCH FOR FLASH FLOOD REMAINS IN EFFECT FOR MUCH OF EASTERN NEW MEXICO THROUGH 6 AM MDT WEDNESDAY MORNING. 03
Local storm report, Oct 5, 7:03 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL DEXTER 33.19N 104.37W
10/05/2004 0.88 INCH CHAVES NM TRAINED SPOTTER
&&
DSSpecial weather statement, Oct 5, 7:40 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MDT TUE OCT 5 2004 NMZ013-018>021-060345- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 740 PM MDT TUE OCT 5 2004 ...FLOOD WATCH FOR FLASH FLOODING IN EASTERN NEW MEXICO TONIGHT... ...ARROYO AND SMALL STREAM FLOODING IN PROGRESS CLOVIS TO ROSWELL THIS EVENING... PERIODS OF HEAVY ARE EXPECTED TO CONTINUE ACROSS EAST CENTRAL AND SOUTHEAST NEW MEXICO DURING MID AND LATE EVENING. THROUGH 9 PM A BAND OF THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING EAST THROUGH CLOVIS AND PORTALES. THIS HEAVY RAIN WILL EXTEND SOUTHWEST ALONG HIGHWAY 70 TOWARDS ELIDA AND ROSWELL AND WILL CONTINUE TO MOVE EAST INTO CENTRAL ROOSEVELT COUNTY. OTHER AREAS OF LIGHTER RAIN WILL EXTEND NORTH TO TUCUMCARI AND LOGAN. DE BACA COUNTY AND NORTHERN CHAVES COUNTIES WILL SEE ADDITIONAL RAIN TO AGGRAVATE LOCALIZED MINOR FLOODING. AN ARROYO AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT DURING MID EVENING FOR MUCH OF EAST CENTRAL AND SOUTHEAST NEW MEXICO INCLUDING SOUTHERN CHAVES COUNTY WHERE SEVERE THUNDERSTORMS ARE NOW ENDING. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT FOR EASTERN NEW MEXICO UNTIL 6 AM MDT WEDNESDAY MORNING. REMAIN ALERT TO LOCALIZED ROAD AND HIGHWAY FLOODING THIS EVENING. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:01 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.